MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.146
Medical Device Problem Code Device Difficult to Maintain (3134)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, product was not returned.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent an orthopedic procedure.During the procedure, the surgeon inserted a tibial expert nail instrumentation and at the end of the procedure, he had a very difficult time removing the cannulated connecting screw with internal thread for percutaneous insertion handle from the nail.The knee was flexed but the screw was extremely hard to turn.The surgeon then asked that both the insertion handle bolts should be replaced in the set.There was no patient consequence reported.It is unknown if there was a surgical delay.Patient and procedure outcome were unknown.This report is for one unknown (1) connecting scr w/internal third f/percutan insertn handle.Concomitant device reported: unknown insertion handle (part#: unknown, lot#: unknown, quantity#: 1).This complaint involves one (1) device.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.010.146; synthes lot: u180796; supplier lot: n/a; release to warehouse date: july 02, 2013; expiration date: n/a; supplier: orchid unique.No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Flow: device interaction/functional.Visual inspection: the cannulated connecting screw w/internal third f/percutaneous insertion handle was received at us cq with minimal signs of wear.Functional test: a functional test could not be completed since the connecting screw was returned by itself and not with the other products mentioned in this complaint.The complaint could not be replicated; therefore the complaint is not confirmed.Dimensional inspection: dimensional analysis was completed.The inner diameter of the threaded portion of the connecting screw, measured 4.60 mm.This is within specification of 4.60 mm ± 0.1.The outer diameter on the other end of the connecting screw measured 12.20 mm which is within specification of 12.0 mm to 12.3 mm.The threaded portion of the connecting screw dimension mj8x1.25 ¿ 4h6h (7.788 to 8.000) measured 7.85 mm.The hex across flats measured 8.10 mm which is within specification of 8.025 mm to 8.115 mm.All measurements were taken using caliper 802 and based on drawing.Document/specification review: the following drawing(s) was reviewed: cannulated connecting screw with internal m6x1 thread for 03.010.046.Conclusion: the complaint condition is not confirmed as the device (part # 03.010.146, lot # u180796) was received with minimal signs of wear.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8060528
Report Number2939274-2018-54933
Device Sequence Number2745448
Product Code FZX
UDI-Device Identifier10886982067968
UDI-Public(01)10886982067968
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.146
Device Lot NumberU180796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer12/19/2018
12/19/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/19/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR